MAUDE Adverse Event Report: AMBU A/S AMBU SPUR II ADULT TUBE RES.

AMBU A/S AMBU SPUR II ADULT TUBE RES.
Catalog Number 521611000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Field d4 - only primary di number included, no pi number, as lot is unknown.No samples or pictures could be returned for investigation due to the affected two samples had been discarded after event.Ambu spur ii has been verified to be able to be depress, and to re-expand to its default shape by itself during manufacturing.All spur ii are function tested according to process control procedure to make sure the finished product meets design specification.Therefore, it should be easily detected if the spur ii could not be depressed properly during manufacturing.After reviewing relevant production records, it has not been possible to identify any abnormalities which could cause the reported failure.Both spur iis should be within specification before delivery.Per event description, it seems the affected spur iis were blocked somewhere, so that air could not be pushed and the compressible bag could not be depressed.One possible cause is patient valve disc stuck or was not installed correct and therefore could not move during ventilation.The other possible cause is that face mask was connected with oxygen flowmeter during the event which may increase the inspiratory resistance and affect air delivery to patient.We have tried to confirm this information with the customer but no reply received.Due to limited information, the root cause could not be defined.The ifu (492 2300 31 - v17 - 2024/04.Tcc 11599) states under the section cautions: "always inspect the resuscitator and accessories (e.G.Face mask, peep valve, filters, etc.) and perform a functional test after unpacking, cleaning, assembly and prior to use".
 
Event or Problem Description
According to the complaint information, during the event of administer rescue breaths to a patient in destress, the spur ii did not depress properly.It was cheched that the ambu mask was properly placed multiple times, as well as checking the connection to the oxygen flowmeter.The spur ii was thrown away and another spur ii was opened with the same issue.Per customer: there did not appear to be any deformities to either bag.Everything appeared to be as it should be.When placed on the patient's face we checked several times for a good seal between ambu mask and the patient, a good seal was made, however when we squeezed the bag, we could not push air at all.We couldn't hear any air, nor could we see chest rise and fall, this happened with both bags.Too much time was spent trying to get it to work and therefore the anesthesia team asked that we discontinue use and order a different brand.The patient did stabilize despite the malfunction of the ambu bag.

Brand Name
AMBU SPUR II ADULT TUBE RES.
Common Device Name
AMBU SPUR II ADULT TUBE RES.
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU LTD.
warehouse & process complex
building, no.c, xiang yu f.t.z
xiamen, 36100 06
CH   3610006
Manufacturer Contact
bolette walldorf
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key20023061
Report Number9610691-2024-00015
Device Sequence Number8748182
Product Code OEV
UDI-Device Identifier05707480152032
UDI-Public05707480152032
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number521611000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown